Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 30, 2011, 3:37 AM MST for Apache County, Navajo County, Arizona. It took effect at Apr 30, 2011, 12:00 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 3:37 AM MST (10:37 UTC)
- In effect from
- Apr 30, 2011, 12:00 PM MST
- Expired
- Apr 30, 2011, 3:12 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3055 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618 WWUS85 KFGZ 301037 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 337 AM MST SAT APR 30 2011 AZZ117-301845- /O.NEW.KFGZ.FW.W.0007.110430T1900Z-110501T0200Z/ WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 337 AM MST SAT APR 30 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: THE WHITE MOUNTAINS ZONE. * TIMING: THE WHITE MOUNTAINS WILL SEE RED FLAG CONDITIONS THIS AFTERNOON. * 20-FOOT WINDS: SOUTHWEST TO WESTERLY SUSTAINED WINDS 15 TO 25 MPH WITH WIND GUSTS 30 TO 40 MPH. * RELATIVE HUMIDITIES: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
2 follow-up statements
899 WWUS85 KFGZ 301956 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1256 PM MST SAT APR 30 2011 AZZ117-010200- /O.CON.KFGZ.FW.W.0007.000000T0000Z-110501T0200Z/ WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 1256 PM MST SAT APR 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: THE WHITE MOUNTAINS ZONE. * TIMING: THE WHITE MOUNTAINS WILL SEE RED FLAG CONDITIONS THIS AFTERNOON. * 20-FOOT WINDS: SOUTHWEST TO WESTERLY SUSTAINED WINDS 15 TO25 MPH WITH WIND GUSTS 30 TO 40 MPH. * RELATIVE HUMIDITIES: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
827 WWUS85 KFGZ 302212 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 312 PM MST SAT APR 30 2011 AZZ117-302315- /O.CAN.KFGZ.FW.W.0007.000000T0000Z-110501T0200Z/ WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 312 PM MST SAT APR 30 2011 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE RED FLAG WARNING. RELATIVE HUMIDITY IN THE WARNED AREA IS ABOVE CRITICAL VALUES... AND WINDS HAVE DECREASED...THUS THE RED FLAG WARNING HAS BEEN CANCELED. $$ HTTP://WEATHER.GOV/FLAGSTAFF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 30, 3:30 AM MST, 7 minutes earlier.
Area forecast discussion, Apr 30, 3:30 AM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST SAT APR 30 2011 .SYNOPSIS...A MUCH COOLER AIR MASS WILL MOVE ACROSS NORTHERN ARIZONA TODAY AND SUNDAY...KEEPING TEMPERATURES 10 TO 15 DEGREES BELOW NORMAL. BY EARLY NEXT WEEK...THE STORM WILL HEAD EASTWARD WITH WARMING DAYTIME TEMPERATURES AND DRY CONDITIONS. && .DISCUSSION...AN UPPER TROUGH WILL MOVE INTO THE STATE LATER TODAY THROUGH SUNDAY...AND WILL BE CENTERED NEAR THE 4-CORNERS. THIS SYSTEM WILL USHER IN A MUCH COOLER AIR MASS...WITH GUSTY NORTH TO NORTHEAST WINDS. TEMPERATURES THIS WEEKEND WILL BE 10 TO 15 DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. THIS IS A DRY SYSTEM FOR OUR AREA...WITH THE POSSIBLE EXCEPTION OF NORTHEAST ARIZONA WHERE VERY COLD TEMPERATURES ALOFT WILL CREATE SOME INSTABILITY BY SUNDAY AFTERNOON. HOWEVER...DUE TO THE DRY AIR MASS IN PLACE...ANY CONVECTION THAT DEVELOPS SHOULD BE HIGH-BASED...PRODUCING ONLY SPRINKLES OR LIGHT SHOWERS. OVERNIGHT LOWS WILL ALSO BE QUITE A BIT COOLER THAN WE HAVE SEEN IN THE LAST COUPLE OF WEEKS. SOME OF THE TYPICALLY COLDER MOUNTAIN LOCATIONS HAVE THE POTENTIAL TO FALL INTO THE TEENS. THE SYSTEM WILL BEGIN TO MOVE EAST OF THE STATE BY MONDAY...THOUGH NORTHEAST BREEZES WILL LIKELY KEEP TEMPS A FEW DEGREES BELOW NORMAL. LOOK FOR MUCH WARMER WEATHER...MAINLY CLEAR SKIES AND LIGHTER WINDS FROM TUESDAY THROUGH THE END OF THE WEEK AS HIGH PRESSURE AFFECTS THE SOUTHWEST UNITED STATES. && .AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... A DRY COLD FRONT IS MOVING ACROSS CENTRAL ARIZONA THIS MORNING WITH DEW POINTS FALLING 10 TO 20 DEGREES AFTER THE FRONT PASSES. WIND SPEEDS WILL BE LIGHTER TODAY FOR MOST ZONES. THE WHITE MOUNTAINS ZONE WILL EXCEED CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS THIS AFTERNOON AS STRONGER WIND GUSTS WITH LOW HUMIDITY LEVELS WILL PERSIST. A HAINES INDEX OF 6 IS ALSO FORECAST ON SATURDAY AND SUNDAY ACROSS PORTIONS OF EASTERN ARIZONA FROM SAINT JOHNS TO SHOW LOW TO HAPPY JACK. WIND SPEEDS WILL DECREASE ON SUNDAY. MONDAY THROUGH WEDNESDAY... A HIGH PRESSURE RIDGE WILL MOVE ACROSS THE INTERMOUNTAIN WEST RESULTING IN A WARMING AND DRYING TREND WITH ABOVE NORMAL TEMPERATURES FORECAST ON TUESDAY AND WEDNESDAY. A HAINES INDEX OF 6 WILL SPREAD ACROSS MUCH OF OUR FIRE WEATHER ZONES ON WEDNESDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TODAY FROM NOON UNTIL 7 PM MST FOR ZONE 117 (WHITE MTNS) && PUBLIC..................JJ AVIATION/FIRE WX........BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Apr 29, 8:15 PM MST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 815 PM MST FRI APR 29 2011 AZZ004>018-037>040-300330- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 815 PM MST FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.